Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Depresion after Fentanyl put in pain pump!

donedeal2424ddonedeal2424 Posts: 2
edited 06/11/2012 - 8:51 AM in Chronic Pain
Yes hello kinda new here but looking for help. Has anyone had proplems with severe Depresion after having Fentanyl put in a pain pump. Also I had mine inplanted 12-19-10 they first put in Dilaudid witch I think worked pretty good. then pain started coming back so they up the dose it started giving me urianation problems after they went so high. I then noticed a small bumb at the bottom of my back it turned out the cath had fallen down the dr did dye test and said it still should be fine. Ive been switched to Fentanyl now about 3 months and am really having major depresion. six fusions,rods up both sides cage in the middle only have one disc left at the very bottom but its blowing out they say from carry all the extra load. thanks so much


  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    Welcome to Spine Health ... I feel your pain and am sorry that your pump has not been worked as planned ... Fentynl is a tough cookie med .... been on and off the patches many times with varied levels of sucsess. What about the option of just morphine in the pump? Are you a back or a neck patient?? Again welcome ... you will find that you are not alone in your situation(s)


    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • i've used the patches and now the lollipops for breakthrough pain and never had a problem with it. in fact because i get nightmares with morphine, they put fenatyl in my pain pump in the hospital. it is like any other drug narcotic or other wise. some people can take it and some can't. if you have problems, get it switched. most of th eheavy duty narcotics give me nightmares, even dialaudid and on occasion, oxycontin also does, but i take them anyway. ask you pain dr for a different narcotic and see if that helps
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • Thank you for your help,its my back I have Rods (I think ther 13 inches) twelve screws and a cage which they also did a bone graff.
  • Is the Fentanyl helping any? How high was your dose of Diladuid when your Doctor switched you to the Fentanyl? Also how high was your daily dose of Diladuid when your pain spiked? What is your dose now that you are on the Fentanyl?

    Sorry for all the qustions I am throwing at you but it may help to know all this. I do have more questions I am going to ask. LOL If you have all your print outs from your pump you can check your dosage from them. The fact that your Doctor just THINKS the meds are still going into your spine worries me. Fentanyl is stronger than Diladuid.

    Were you having problems retaining fluids when you were on the Diladuid or having problems urinating?
    I have a little problem retaning fluids and all I have in my pump is Duladuid. But it is not bad enough to have my medication changed or my pump removed. The only way they will ever get my pump from me is out of my dead body!!

    Have you had your hormone levels checked? Males need to have their testostrone checked and females their estrogen(sp?). Narcotics wipes out our hormones and that could contribute to your depression.

    Sorry about all the questions but the fact that your catheter has shifted worries me.

    BTW.....check your Inbox. I have sent you a PM that may help.

    Best of luck to you. It's so good to see another person with a pain pump on this site. Welcome!!

    Cheers :H
    Patsy W
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    Hi, and welcome to the forums. Yes I was already depressed and when my Dr. switched me to fentanyl patches. I had a major issue with depression while on the patch. So bad that I ripped of the patch. Because I was afraid of the suicidal thoughts I was having. When I told my P.M. Dr. he prescribed me a much smaller dose with the addition of norco, (I think) But every time he tried to up the dose to where he wanted. I had the depression issues again. It took 3 tries and triating up with very small increments. Before I could tolerate it.
    Now this bothers me. Because my suicidal depression could easily be changed by just ripping the patch off. But you my friend have it in a bag with constant dosing. And if you are having severe problems you need to call your P.M. Dr. and demand that he make a change I don't know about your Dr. But mine kind of poo pooed my problem and didn't believe me. Because I was the first patient that ever had that effect. But it was a huge problem for me.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
This discussion has been closed.
Sign In or Register to comment.